MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30022UX
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a moderately tortuous, moderately calcified lesion located in the mid left anterior descending (lad) artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was noted while advancing the device at the lesion site.Excessive force was not used.It was reported that stent deformation occurred in vivo during positioning/advancement.It was also reported that stent dislodgement occurred during removal following a failed delivery.After the delivery system encountered resistance at the lesion site the device was removed and it was noted that the stent was no longer attached to the balloon.Upon angio the stent was seen completely unraveled inside the artery, and was not retrievable.The dislodged stent was not removed and the patient went to surgery to bypass this vessel.The patient is alive with injury.
 
Additional Manufacturer Narrative
Additional information: the lesion had 80% stenosis.The device was prepped per ifu.Resistance was noted during withdrawal of the device.No excessive force was used.No attempts were made to remove the dislodged stent from the patient due to unravel.Patient sex and gender provided.Correction: the patient is alive with no further injury.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion was pre-dilated with a 2.5 balloon in the mid lad with no issues.The stent got stuck in the mid lad, and unraveling to proximal lad.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: three still images were provided from the facility for analysis.Two pre-treatment images showing contrast injection into the left coronary system.These images appear to show that the vessel tortuosity may have impacted the positioning difficulties with the stent and why the stent dislodged and unraveled.The final image confirms the stent dislodgement and unravelling.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.Kinks were evident on the returned device.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19268213
Report Number9612164-2024-02187
Device Sequence Number20678535
Product Code NIQ
UDI-Device Identifier00763000511494
UDI-Public00763000511494
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30022UX
Device Catalogue NumberONYXNG30022UX
Device Lot Number0012029989
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer05/13/2024
05/28/2024
05/31/2024
07/17/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/27/2024
05/29/2024
06/06/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale